Alert archive / Nebraska / River Flood Warnings in 2014
River Flood Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Nov 13, 2014, 6:54 AM MST for Garden County, Keith County, Nebraska. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Nov 13, 2014, 6:54 AM MST (13:54 UTC)
- Expired
- Nov 20, 2014, 6:54 AM MST
- In force
- 7 days
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Garden County, NE, Keith County, NE
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
997 WGUS43 KLBF 131354 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 754 AM CST THU NOV 13 2014 ...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES. .THE FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD ADVISORY... PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. && NEC069-101-141354- /O.NEW.KLBF.FL.W.0006.141113T1354Z-000000T0000Z/ /LEWN1.1.ER.141113T0527Z.141113T0830Z.000000T0000Z.UU/ 654 AM MST THU NOV 13 2014 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED * FLOOD WARNING FOR THE NORTH PLATTE RIVER AT LEWELLEN. * AT 11/13 05:00 THE STAGE WAS 7.7 * FLOOD STAGE IS 7.5 FEET. * IMPACT...AT 7.5 FEET...MINOR FLOOD STAGE. OVERFLOW AND HIGH WATER TABLE LEVELS WILL CAUSE SEEPAGE AND FLOODING OF BASEMENTS AND CRAWL SPACES NEAR AND ALONG THE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.7 FEET ON JUN 19 1999. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
1 follow-up statement
838 WGUS43 KLBF 131601 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1001 AM CST THU NOV 13 2014 ./** INSERT OVERVIEW HERE OR DELETE THIS **/ PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. && NEC069-101-131631- /O.CAN.KLBF.FL.W.0006.000000T0000Z-000000T0000Z/ /LEWN1.1.ER.141113T0527Z.141115T0000Z.000000T0000Z.UU/ 901 AM MST THU NOV 13 2014 * AT 11/13 05:00 THE STAGE WAS 7.7 * FLOOD STAGE IS 7.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * IMPACT...AT 8.5 FEET...MODERATE FLOOD STAGE. FLOODING AROUND FAIRGROUND STREET, COUNTY ROAD 46, COUNTY ROAD 199A AND COUNTY ROAD 44A EAST OF HIGHWAY 26. HOMES NEAR AND ALONG THE RIVER MAY BEGIN TO FLOOD. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.0 FEET ON DEC 25 2002. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Nov 13, 4:51 AM MST, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 13, 4:51 AM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 551 AM CST THU NOV 13 2014 .SYNOPSIS... ISSUED AT 352 AM CST THU NOV 13 2014 AT 08Z...THE MSL ANALYSIS SHOWED THE ARCTIC AIR MASS OVER EASTERN MONTANA...NORTHEAST WYOMING AND THE WESTERN DAKOTAS AND WESTERN NEBRASKA WITH THE COLDEST AIR IN EASTERN MONTANA...NORTHEAST WYOMING AND SOUTHWEST SOUTH DAKOTA. THERE WERE SOME LOWER CLOUDS ACROSS NORTH CENTRAL AND NORTHEAST NEBRASKA WITH SOME LIGHT FLURRIES. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 352 AM CST THU NOV 13 2014 THE WIND CHILL ADVISORY APPEARS TO BE ON TARGET FOR THE EASTERN NEBRASKA PANHANDLE...SO WE WILL CONTINUE IT WITHOUT ANY ADJUSTMENTS. WITH A CONCENTRATION OF ARCTIC AIR STILL OVER EASTERN MONTANA... COLD ADVECTION WILL CONTINUE UNTIL THE AIR MASS SHIFTS TOWARD THE MISSOURI VALLEY. THEREFORE...TEMPERATURES TODAY WILL NOT BE MUCH HIGHER THAN THEY WERE YESTERDAY. AS THE AIR MASS SHIFTS EAST THOUGH...FLOW RETURNS TO THE WEST OR SOUTHWEST AND LOWS TONIGHT SHOULD BE SLIGHTLY WARMER THAN THE LOWS THIS MORNING. IN THE 280-290K LAYER...WEAK ISENTROPIC UPGLIDE DEVELOPS BY 06Z. A CROSS-SECTION OF AGEOSTROPHIC VERTICAL CIRCULATION THROUGH THE NEBRASKA SANDHILLS AND SOUTHWEST NEBRASKA SHOWS SOME FRONTOGENETIC ENHANCEMENT IN THE 290-300K LAYER WITH NEARLY SATURATED AIR. HOWEVER...WITH SPECIFIC HUMIDITY/MIXING RATIO AT OR BELOW 0.5G/KG...SNOWFALL WILL BE LIMITED. STILL...IT WARRANTS A MENTION OF AT LEAST ISOLATED SNOW SHOWERS. A FORECAST SOUNDING SHOWS THE SATURATED ISOTHERMAL LAYER AT OR BELOW -10C...SO THE SNOW TO LIQUID RATIO SHOULD BE HIGH...PROBABLY AT 18 TO 1 OR HIGHER. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 352 AM CST THU NOV 13 2014 HIGH PRESSURE WILL SHIFT EAST ON FRIDAY WITH SOUTHERLY FLOW AHEAD OF THE NEXT COLD FRONT. A POCKET OF WAA WILL LIFT NE ACROSS THE AREA DURING THE DAY. THIS CORRELATES WITH A DEEP DENDRITIC GROWTH ZONE /3000 TO 4000 METERS THICK/ HOWEVER MOISTURE AND LIFT IS MARGINAL. THERE IS A LITTLE UPPER LEVEL ENHANCEMENT FROM A FAVORED RIGHT REAR OF A 300 MB JET STREAM...AT LEAST IN THE MORNING. THE JET GETS OVERTAKEN FROM THE STRONG/EXPANDING JET STREAK TO THE SOUTH BY FRIDAY EVENING. THE DAY LOOKS LIKE SOME FLURRIES OR LIGHT SNOW TO LIFT NE ACROSS THE AREA...ALTHOUGH NOT MUCH IN THE WAY OF ACCUMULATION...MAYBE LOCALLY A FEW TENTHS. AS FOR TEMPS...MID TO UPPER 20S AS CLOUDS WILL LIMIT HEATING. THE WEEKEND WILL SEE A REINFORCING SHOT OF COLD AIR. THE LEADING COLD FRONT TIMING STILL VARIES BETWEEN THE MODELS...AND HAVE BLENDED TO THE FASTER SOLUTION AS THE COLD AIR LAST TIME WAS AHEAD OF SCHEDULE. DEEP DGZ BEHIND THE FRONT WHICH CORRELATES WITH THE ISOTHERM IN A FAVORED TEMP REGION FOR DENDRITE FORMATION. THE QUESTION IS THE AVAILABLE MOISTURE AND LIFT. PRECIP WATER AROUND THE 75TH PERCENTILE...ALTHOUGH LIFT IS WEAK. WHILE THE LIFT IS NOT EXTREME...THE SNOW DEVELOPMENT SHOULD BE EFFICIENT. A SWATH OF 1 TO 3 INCHES IS LOOKING MORE PROBABLE...ALTHOUGH MODELS BRING A LITTLE DRY AIR INTO SW NEB WHICH IS CARRIED OVER TO LESS QPF AMOUNTS...WHICH MAY LIMIT THE SNOW AMOUNTS. BY SUNDAY MORNING THE SNOW WILL BE EXITING TO THE SE WITH ANOTHER STRONG HIGH PRESSURE TO BUILD IN FROM THE NW. MODELS KEEP THE CENTER OVER THE ROCKIES...HOWEVER EXPECT SOME SUBSIDENCE TO RESULT IN MOSTLY SUNNY SKIES. THE COLD AIR ALOFT MAY BE ENOUGH FOR SOME LOW LEVEL CLOUDS/FLURRIES AS WE REBOUND INTO THE TEENS AND 20S. CAUTION ABOUT TEMPS FOR SUNDAY...AS THE SNOW PACK MAY BE ENOUGH TO HOLD TEMPS BELOW GOING FORECAST. AN UPPER LEVEL TROUGH AXIS /AND A BACK DOOR SFC COLD FRONT/ ROTATE THROUGH SUNDAY NIGHT INTO MONDAY. ANOTHER ROUND OF LIGHT SNOW IS POSSIBLE IN THE VICINITY OF THE TROUGH. MORE OF A CONCERN WILL BE THE COOL DOWN 5 TO 10 DEGREES...BACK TO HIGHS STRUGGLING TO MAKE 20 FOR MUCH OF NORTHERN NEB. BY MID WEEK MODELS ARE CONTINUING TO KEEP THE HIGHLY AMPLIFIED RIDGE ACROSS THE WEST COAST INTO ALASKA...HOWEVER IT EXPANDS EAST SLIGHTLY. THE EXPANSION WILL ALLOW WESTERN ZONES TO RETURN CLOSER TO SEASONAL NORMS. ALSO THE STORM TRACK IS PUSHED TO THE NORTHEAST WITH A DRY FORECAST. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 512 AM CST THU NOV 13 2014 CEILINGS 1000-3000 FEET AGL WILL CONTINUE THIS MORNING IN CENTRAL AND NORTH CENTRAL NEBRASKA ALONG AND EAST OF A VTN-ANW-LINE. OTHERWISE...UNLIMITED CEILING AND VISIBILITY WILL PREVAIL OVER CENTRAL AND WESTERN NEBRASKA. TONIGHT...AFTER 06Z...ISOLATED SNOW SHOWERS CAN BE EXPECTED IN EXTREME SOUTHWEST NEBRASKA. CEILINGS ARE LIKELY WITH BRIEF RESTRICTIONS TO VISIBILITY. ASSOCIATED CEILING WILL BE ABOVE 1000 FEET AGL AND VISIBILITY WILL BE MOSTLY AT OR ABOVE 3SM WITH -SHSN. && .HYDROLOGY... ISSUED AT 547 AM CST THU NOV 13 2014 SOME RIVER GAUGES IN WESTERN AND NORTH CENTRAL NEBRASKA ARE INDICATING ICE JAM FORMATION. THIS IS POSSIBLE WHEREVER A CHANGE IN CHANNEL SLOPE OR WIDTH SLOWS THE FLOW OF THE STREAM OR RIVER. WE DO NOT EXPECT SERIOUS FLOODING. FOR AWARENESS...WE HAVE ISSUED A SPECIAL WEATHER STATEMENT DISCUSSING THE POSSIBILITY. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 9 AM MST THIS MORNING FOR NEZ004-022- 056. && SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...MASEK AVIATION...SPRINGER HYDROLOGY...SPRINGER
Hazardous weather outlook, Nov 13, 3:10 AM MST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 410 AM CST THU NOV 13 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-141015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 410 AM CST THU NOV 13 2014 /310 AM MST THU NOV 13 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. VERY COLD WIND CHILLS WILL CONTINUE THIS MORNING IN WESTERN AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW IS POSSIBLE SATURDAY AS ANOTHER ARCTIC BLAST COMES ACROSS NEBRASKA. LOCALIZED ACCUMULATIONS OF THREE INCHES OR MORE ARE POSSIBLE. AFTER THAT...DANGEROUS WIND CHILLS ARE EXPECTED IN WESTERN NEBRASKA AGAIN SATURDAY NIGHT AND EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JRS
In the hours before
Special weather statement, Nov 13, 4:45 AM MST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 545 AM CST THU NOV 13 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-140145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 545 AM CST THU NOV 13 2014 /445 AM MST THU NOV 13 2014/ ...RAPID RIVER RISES ARE POSSIBLE... AFTER TWO DAYS OF VERY COLD TEMPERATURES...ICE JAMS MAY FORM ON RIVERS AND STREAMS IN WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME WE ARE NOT EXPECTING SIGNIFICANT FLOODING BUT...WHEN ICE JAMS FORM...RAPID RISES IN THE WATER LEVEL ARE LIKELY. AREAS PRONE TO ICE JAM FLOODING ARE POINTS AT WHICH THE FLOWS OF THE STREAMS OR RIVERS ARE SLOWED OR BECOME RESTRICTED. THIS CAN OCCUR WHERE THE CHANNEL WIDTH CHANGES OR WHERE THE SLOPE OF THE CHANNEL DECREASES. SPRINGER
Nearby
River Flood Warnings in Nebraska, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.